Citation: Cheese. "Twitching in My Bed: An Experience with Promethazine (exp72494)". Erowid.org. Jan 26, 2018. erowid.org/exp/72494
Driving while intoxicated, tripping, or extremely sleep deprived is dangerous and irresponsible because it endangers other people. Don't do it!]
I took four 25 mg pills of promethazine to give my night a kick, and began to feel slightly sedated and relaxed about 40 minutes in. A friend of mine called up to hang out, so I drove over to his house where a few people were drinking and chatting.
I sat down and had one mixed drink and started really enjoying myself for a few minutes before the horrible side effects set in (about T+1:30). I felt this horrible tension in first my leg then my arm where I felt almost compelled to spasm. Not totally involuntary, but like an itch that becomes unbearable. It started out infrequently and became unbearable after about an hour. While my friends were drinking and having fun, I was twitching in my chair and feeling exhausted.
I decided to excuse myself and went home. I felt dead tired, even though it was only 11 o clock or so. I tried to lie down and sleep, but the twitching continued. I eventually began to doze off due to exhaustion, only to wake up with a spasm. I woke up the next day at 1:00, still completely tired, and slept 12 hours the following night before feeling normal.
I will never touch Promethazine again, and whether it was a high dose or attenuation due to having one drink that night, I would advise caution when taking it. Although I felt extremely sedated and comfortable at first, the spasms weren't worth the slight high.
COPYRIGHTS: All reports are copyright Erowid and you agree not to download or analyze the report data without contacting Erowid Center and receiving permission first.
Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.